Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 13, NWS Jacksonville, FL

March 25, 2013Flagler County, Florida

NWS Jacksonville, FL issued this red flag warning at Mar 25, 2013, 5:00 AM EDT for Flagler County, Florida. It took effect at Mar 25, 2013, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 5:00 AM EDT (09:00 UTC)
In effect from
Mar 25, 2013, 12:00 PM EDT
Expired
Mar 25, 2013, 7:00 PM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS82 KJAX 250900
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT MON MAR 25 2013

FLZ037-038-040-252300-
/O.NEW.KJAX.FW.W.0013.130325T1600Z-130325T2300Z/
PUTNAM-FLAGLER-MARION-
500 AM EDT MON MAR 25 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PUTNAM...FLAGLER...AND
MARION COUNTIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 037...038 AND 
  040. 

* WIND...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...MINIMUM VALUES 15 TO 20 PERCENT.

* ERC...VALUES AROUND 30.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JDS

HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:51 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 25, 3:51 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 AM EDT MON MAR 25 2013

...VERY COOL AND DRY THIS WEEK...
...NEAR RECORD LOWS POSSIBLE TUE AND WED MORNINGS...

.SYNOPSIS...COLD FRONT IS DEPARTING THE AREA AND WILL SET THE STAGE
FOR A COOL AND DRY WEEK AHEAD...WITH SFC HIGH PRES SLOWLY BUILDING
IN FROM THE W THROUGH MID WEEK.

.SHORT TERM...
TODAY...BROAD MID-UPPER LEVEL TROUGHING PREVAILS ACROSS THE ERN
CONUS WITH ADDITIONAL SHORTWAVE TROUGHS POISED OVER THE CENTRAL
CONUS READY TO SHIFT COOLER AIR SWD OVER THE SE STATES. SUNNY BUT
SIGNIFICANTLY COOLER TODAY WITH TEMPS ONLY NEAR 60 ACROSS THE N
ZONES AND MID 60S S ZONES. A 3-4 MB PRESSURE GRADIENT SUPPORTS WINDS
OF 15-25 MPH IN THE AREA WITH GUSTS OF 30-40 MPH BASED ON STRONG
NWLY 925-850 MB WINDS. CONFIDENCE IS HIGHER ON STRONGEST WINDS
OVER THE N HALF OF OUR AREA AND HAVE GONE WITH A WIND ADVY FOR
LOCATIONS NEAR AND N OF I-10. FURTHER S...MORE LAKE WIND-LIKE
CRITERIA WITH GUSTS OF ABOUT 30-35 MPH...THOUGH STILL CANNOT
DISCOUNT ISOLATED 40 MPH POSSIBLE THERE.

TONIGHT...SEEING HOW SFC HIGH PRES IS CENTERED MUCH FAR REMOVED FROM
OUR AREA TO THE W...THE WINDS WILL LIKELY REMAIN UP AROUND 12-18 MPH
EARLY IN THE EVENING BEFORE DROPPING OFF TO 5-10 MPH TOWARD EARLY
MORNING. WENT CLOSE TO GUIDANCE FOR LOWS IN THE LOWER TO MID 30S
(THINK WARMER SIDE OF GUIDANCE WILL VERIFY DUE TO WINDS). WIND
CHILLS OF ABOUT 25-30 ANTICIPATED TOWARD SUNRISE. CURRENT RECORD
LOWS: 32 IN JAX...34 IN AMG AND GNV.

TUESDAY...COLDEST DAY THIS WEEK WITH HIGHS IN THE UPPER 50S N TO
LOWER 60S S ZONES BUT AGAIN WITH MOSTLY SUNNY/SUNNY SKIES. WINDY
CONDITIONS ANTICIPATED ONCE AGAIN WITH SOUNDINGS SHOWING STEEP LAPSE
RATES ENABLING A GOOD MIXING PROFILE. WIND GUSTS CERTAINLY AROUND 30
MPH...WITH POSSIBILITY OF 35-40 MPH IN SPOTS.

TUESDAY NIGHT...DEEP LAYER TROUGHING IS ANTICIPATED TO MOVE OFFSHORE
DURING THIS TIME WITH DEEP-LAYER WIND FIELD TURNING NWLY...SLOWLY
BEGINNING THE TRANSITION TO A WARMING TREND THE REST OF THE WEEK.
HOWEVER...WINDS WILL DECREASE QUICKER OVERNIGHT AND MAY EVEN BE NEAR
CALM OVER WRN ZONES IN NE FL BY LATE. THIS SHOULD ENABLE A DECENT DROP
OFF IN TEMPS TO NEAR GUIDANCE LOWS IN THE LOWER 30S. SOME CHANCE NOW
OF A BRIEF FREEZE OVER ALACHUA...GILCHRIST...COLUMBIA AND SUWANNEE
COUNTIES. DURATION MAY BE NEAR OR BE JUST UNDER 2 HRS SO WILL NOT
RAISE A FREEZE WATCH AT THIS TIME. MAX RH VALUES ARE GENERALLY UNDER
85% SO ANY FROST LOOKS TO BE VERY PATCHY.

WED...TEMPS WILL MODERATE BUT STILL ABOUT 10-12 DEGS BELOW NORMAL.
HIGHS IN THE 60S EXPECTED DESPITE FULL SUN. LIGHTER NWLY WIND FLOW WITH
SFC HIGH PRES CENTERED NEAR MS/AL AREA SO NO WIND ADVY ANTICIPATED.
WED NIGHT...NOT AS COLD BUT WE ARE GOING WITH LOWS IN THE MID 30S AS
TEMPS FALL OFF RAPIDLY AFTER SUNSET. PATCHY FROST WILL BE POSSIBLE.

.LONG TERM...THU-SUN.
MODELS GENERALLY SHOW SFC HIGH PRES REMAINING NNW OF THE AREA THU AND
FRI THEN MOVING OFFSHORE DURING THE WEEKEND. WEAK SHORTWAVE ENERGY
IN NWLY FLOW ALOFT MAY BRING SCT-BKN CLOUDINESS FRI THROUGH
SUN...WITH A LOW POP CHANCE OVER SE GA POSSIBLE...ESPECIALLY
SAT NIGHT INTO SUN. CONFIDENCE IS LOW IN THE TEMP AND POP FCST AT
THIS TIME FRAME GIVEN GROWING DIFFERENCES IN MODELS SOLUTIONS BETWEEN
THE GFS AND ECMWF.  LATEST ECMWF SHOWS A LARGE PRECIP AREA
APPROACHING THE AREA FROM THE W ON SUN AND APPEARS TO BE AN OUTLIER.
USED MEX GUIDANCE TEMPS WITH HIGHS MODERATING FROM THE 60S TO NEAR
70 ON THU AND THEN LOWER TO MID 70S DURING THE WEEKEND. LOWS WILL
REMAIN CHILLY FRI MORNING MAINLY IN THE 40S...BUT APPROACH CLIMO
DURING THE WEEKEND.

&&

.AVIATION...
NO CEILINGS OR VISIBILITY RESTRICTIONS THE NEXT 24 HOURS. WINDS
WILL BE THE ONLY FACTOR WITH GUSTS UP TO AROUND 30 KNOTS AT ALL
AREA TERMINALS TODAY.

&&

.MARINE...
WINDS STILL ON TRACK TO INCREASE SIGNIFICANTLY EARLY THIS MORNING
FOLLOWING THE PASSAGE OF A COLD FRONT. SMALL CRAFT ADVISORY IN
PLACE FOR THE NEARSHORE TODAY...WITH A MENTION OF OCCASIONAL GUSTS
TO GALE FORCE. GALE WARNING IS IN EFFECT FOR THE OFFSHORE ZONES
DUE TO FREQUENT GUSTS TO 35 KNOTS. SEAS WILL BUILD TO 3 TO 5 FEET
NEARSHORE AND TO AS HIGH AS 6 TO 9 FEET OFFSHORE THIS EVENING. GALE
CONDITIONS SHOULD END BY LATE TONIGHT WITH SMALL CRAFT ADVISORY
CONDITIONS THEN EXPECTED THROUGH TUESDAY NIGHT. WINDS AND SEAS
WILL DECREASE ON WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE AREA.

RIP CURRENTS: LOW RISK TODAY.

&&

.FIRE WEATHER...
VERY LOW HUMIDITIES WILL COMBINE WITH STRONG GUSTY WINDS TODAY AND
AGAIN TOMORROW TO CREATE ELEVATED FIRE DANGER CONDITIONS. RECENT
RAINFALL TOTALS ARE EXPECTED TO KEEP ERC VALUES BELOW RED FLAG
CRITERIA FOR MOST OF THE AREA. THE EXCEPTION WILL BE IN
MARION...PUTNAM...AND FLAGLER COUNTIES WHERE THE LOWEST RAINFALL
AMOUNTS WERE OBSERVED THE PAST COUPLE OF DAYS. WITH THIS IN
MIND...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE 3 COUNTIES.
ANOTHER RED FLAG WILL LIKELY BE NEEDED FOR PORTIONS OF THE AREA
AGAIN ON TUESDAY AS DRY AND WINDY CONDITIONS CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  60  33  57  33 /   0   0   0   0
SSI  60  38  56  39 /   0   0   0   0
JAX  63  34  58  35 /   0   0   0   0
SGJ  65  38  58  38 /   0   0   0   0
GNV  65  34  60  33 /   0   0   0   0
OCF  67  35  60  33 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR BAKER-COLUMBIA-DUVAL-HAMILTON-NASSAU-SUWANNEE.

     LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR ALACHUA-BRADFORD-CLAY-FLAGLER-GILCHRIST-MARION-
     PUTNAM-ST JOHNS-UNION.

     RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     FLAGLER-MARION-PUTNAM.

GA...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     GALE WARNING UNTIL 4 AM EDT TUESDAY FOR ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 9 PM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

SHASHY/SHULER/
Hazardous weather outlook, Mar 25, 4:35 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 AM EDT MON MAR 25 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-260930-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
435 AM EDT MON MAR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ADJACENT COASTAL WATERS
DUE TO STRONG WINDS AND A GALE WARNING IS IN EFFECT OFFSHORE.

OVER LAND AREAS...WINDY CONDITIONS ARE EXPECTED TODAY WITH GUSTS OF
30 TO 40 MPH. WIND AND LAKE WIND ADVISORIES ARE IN EFFECT FOR
PORTIONS OF THE AREA THROUGH 8 PM THIS EVENING.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY OVER PORTIONS
OF NORTHEAST FLORIDA AND A RED FLAG WARNING IS IN EFFECT FOR
MARION...PUTNAM AND FLAGLER COUNTIES.

LOWS MAY NEAR FREEZING OVER THE SUWANNEE VALLEY AREA VERY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WINDY CONDITIONS MAY BE REALIZED AGAIN ON TUESDAY WITH GUSTS OF 30
TO 35 MPH POSSIBLE. A SMALL CRAFT ADVISORY WILL CONTINUE OVER THE
COASTAL WATERS THROUGH TUESDAY NIGHT.

A LIGHT FREEZE IS POSSIBLE IN NORMALLY COLDER INLAND LOCALES
INCLUDING THE SUWANNEE RIVER VALLEY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:59 AM EDTLake Wind AdvisoryJAXBradford, Flagler, Gilchrist, Union16 hr
Mar 25, 3:59 AM EDTWind AdvisoryJAXBaker, Nassau, Suwannee16 hr
Mar 25, 1:59 PM EDTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union24 hr

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.